Thunderstorm Wind, Walthall
- When
- July 16, 6:50 PM CST
- Where
- Walthall County, 2 mi N of Tylertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- NEWSPAPER
- Coordinates
- 31.150, -90.150
Thunderstorm winds blew down a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 16, 1:27 PM CST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 227 PM CDT FRI JUL 16 2004 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS A SURFACE FRONTAL BOUNDARY STRETCHING FROM SOUTHERN GEORGIA THROUGH CENTRAL MISSISSIPPI AND ARKANSAS WITH AN AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO. DEW POINTS GENERALLY WERE IN THE MID 70S ACROSS THE PCWA. ALOFT THERE WAS A JET STRETCHING FROM THE UPPER MISSISSIPPI VALLEY INTO GEORGIA AND SHORT WAVES SLIDING SOUTHEASTWARD ACROSS THE MID-MISSISSIPPI VALLEY INTO MISSISSIPPI AND ALABAMA. LI/S RANGED FROM -6 TO -10 IN THE AREA. THIS MORNING/S KSIL SOUNDING SHOWED PRECIP WATER OF 1.98 INCHES AND A CAPE OF 5500 J/KG. THERE REMAINS A SLIGHT CHANCE OF SOME OF THE PULSE THUNDERSTORMS BECOMING SEVERE. THE SURFACE BOUNDARY SHOULD SLIDE THROUGH THE AREA ON SUNDAY WITH SURFACE WINDS TURNING TO THE NORTH. THE UPPER-LEVEL TROUGH WILL PULL INTO THE EASTERN U.S. EARLY NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS INTO THE LOWER MISSISSIPPI VALLEY FROM THE WEST. CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGHER THAN CLIMO THROUGH EARLY SUNDAY. ONLY ISOLATED ACTIVITY IS EXPECTED MONDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT NUMBERS... MCB 75 90 72 91 / 20 50 40 20 BTR 77 91 74 91 / 20 50 40 20 MSY 78 90 76 90 / 20 40 50 40 GPT 79 89 75 89 / 20 40 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 16 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...HEAVY RAIN WITH LOCALIZED MINOR FLOODING...AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. SOME THUNDERSTORMS ON SATURDAY MAY BE SEVERE CAUSING DAMAGING WINDS... LARGE HAIL...AND TORNADOES. ONLY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY OVER EXTREME SOUTHEAST LOUISIANA. SCATTERED THUNDERSTORMS WILL RETURN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...ARE NOT REQUESTED AT THIS TIME. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT FRI JUL 16 2004 MSZ077-162345- PEARL RIVER- 600 PM CDT FRI JUL 16 2004 ...STRONG THUNDERSTORM MOVING INTO NORTHEAST PEARL RIVER COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN JUST NORTH OF LUMBERTON MISSISSIPPI. THIS THUNDERSTORM WAS MOVING SOUTH SOUTHEAST AT 25 MPH AND WILL AFFECT AREAS NORTH AND NORTHEAST OF POPLARVILLE...INCLUDING HILLSDALE AND RED TOP...THROUGH 645 PM. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 637 PM CDT FRI JUL 16 2004 MSZ077-170015- PEARL RIVER- 637 PM CDT FRI JUL 16 2004 ...STRONG THUNDERSTORMS MOVING ACROSS NORTH PEARL RIVER COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING ACROSS NORTHERN PEARL RIVER COUNTY NORTH OF HIGHWAY 26. THESE THUNDERSTORMS WERE MOVING SOUTH SOUTHEAST AT 25 MPH AND WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS OF RAIN...AND POSSIBLY STRONG GUSTY WINDS TO 45 MPH AS THEY AFFECT AREAS AROUND THE COMMUNITIES OF POPLARVILLE...WHITE SAND...AND MCNEILL THROUGH 715 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 709 PM CDT FRI JUL 16 2004 MSZ080-081-170045- HANCOCK-HARRISON- 709 PM CDT FRI JUL 16 2004 ...THUNDERSTORMS MOVING INTO NORTHERN HANCOCK AND HARRISON COUNTIES... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS EXTENDING ACROSS SOUTHEAST PEARL RIVER COUNTY AND SOUTHWEST STONE COUNTY MOVING SOUTH SOUTHEAST INTO NORTHERN SECTIONS OF HANCOCK AND HARRISON COUNTIES. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS OF RAIN...AND POSSIBLY GUSTY WINDS AS THEY AFFECT AREAS NORTH OF INTERSTATE 10 INCLUDING THE COMMUNITIES OF SAUCIER...NECAISE... SELLERS AND LIZANA THROUGH 745 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 PM CDT FRI JUL 16 2004 MSZ080-081-170130- HANCOCK-HARRISON- 737 PM CDT FRI JUL 16 2004 ...THUNDERSTORMS MOVING ACROSS HANCOCK AND HARRISON COUNTIES... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF GULFPORT TO NORTH OF KILN. THESE THUNDERSTORMS WERE MOVING SOUTH SOUTHEAST AT 25 MPH AND WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS UP TO 35 MPH AS THEY AFFECT AREAS AROUND GULFPORT...BILOXI...DIAMONDHEAD AND BAY ST. LOUIS THROUGH 830 PM.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412541.